Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 62, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 1, 2011, 7:36 PM EDT for Suffolk County, New York. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2011, 7:36 PM EDT (23:36 UTC)
- Expired
- Aug 1, 2011, 8:30 PM EDT
- In force
- 54 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 7 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:57 PM EDT | TSTM WND DMG | Baiting Hollow, NY | SCATTERED BRANCHES AND LIMBS AND A FEW TREES DOWN ACROSS THE TOWN. |
| Aug 1, 8:15 PM EDT | TSTM WND DMG | Riverhead, NY | LARGE BRANCHES DOWN AND POWER POLE DAMAGE ALONG ROUTE 58 NEAR APPLEBEES. |
| Aug 1, 8:35 PM EDT | TSTM WND DMG | Hampton Bays, NY | NUMEROUS TREES DOWN ACROSS THE TOWN. |
| Aug 1, 8:35 PM EDT | TSTM WND DMG | Westhampton, NY | BRANCHES DOWN ACROSS THE TOWN. WIRES DOWN ON COUNTY ROAD 31. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 2:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
863
WUUS51 KOKX 012336
SVROKX
NYC103-020030-
/O.NEW.KOKX.SV.W.0062.110801T2336Z-110802T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
736 PM EDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 830 PM EDT...
* AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE OVER THE LONG ISLAND SOUND AND
MOVING SOUTH AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY
POINT...WADING RIVER....MIDDLE ISLAND...RIVERHEAD...BROOKHAVEN
NATIONAL LABORATORY AND YAPHANK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
&&
LAT...LON 4067 7312 4068 7304 4074 7288 4076 7291
4074 7293 4075 7301 4073 7303 4072 7311
4097 7309 4097 7277 4099 7262 4103 7253
4098 7250 4092 7261 4092 7247 4088 7245
4088 7248 4085 7248 4085 7243 4065 7312
TIME...MOT...LOC 2334Z 359DEG 24KT 4103 7268 4098 7300
$$
TONGUE1 follow-up statement
506
WWUS51 KOKX 020001
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
801 PM EDT MON AUG 1 2011
NYC103-020030-
/O.CON.KOKX.SV.W.0062.000000T0000Z-110802T0030Z/
SUFFOLK NY-
801 PM EDT MON AUG 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SUFFOLK COUNTY...
AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM MATTITUCK TO WADING RIVER...MOVING SOUTHEAST
AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROOKHAVEN NATIONAL LABORATORY...CALVERTON...SOUND AVENUE...
MANORVILLE...SHIRLEY...CARMANS RIVER...LAUREL...MASTIC...AQUEBOGUE...
PECONIC RIVER...JAMESPORT...RIVERHEAD...CENTER MORICHES...FLANDERS...
MASTIC BEACH...EAST MORICHES...WESTHAMPTON...SHINNECOCK HILLS...
QUOGUE...HAMPTON BAYS...EAST QUOGUE AND REMSENBURG-SPEONK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
&&
LAT...LON 4074 7288 4077 7289 4081 7292 4096 7289
4097 7277 4099 7262 4103 7253 4098 7250
4092 7261 4092 7247 4088 7245 4088 7248
4085 7248 4085 7243 4083 7251 4072 7287
TIME...MOT...LOC 0000Z 316DEG 16KT 4106 7254 4091 7284
$$
JSTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 7:13 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 1, 7:13 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
713 PM EDT MON AUG 1 2011
.SYNOPSIS...
A WEAK LOW PRESSURE TROUGH REMAINS OVER THE AREA THROUGH EARLY
TONIGHT. A COLD FRONT MOVES THROUGH TONIGHT WITH THE SURFACE LOW
REMAINING OFF THE NEW ENGLAND COAST THROUGH TUESDAY. ANOTHER LOW
PRESSURE SYSTEM...ACROSS THE GREAT LAKES...AND ITS ASSOCIATED COLD
FRONT IS EXPECTED TO MOVE ACROSS THE AREA ON WEDNESDAY. HIGH
PRESSURE WILL BUILD OVER THE REGION THURSDAY AND THURSDAY
NIGHT...AND SLIDE EAST LATE ON FRIDAY. A FRONTAL SYSTEM WILL
IMPACT THE AREA SATURDAY INTO SUNDAY...WITH HIGH PRESSURE
RETURNING ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SURFACE TROUGH REMAINS OVER THE AREA WITH A COLD FRONT MOVING INTO
THE LOWER HUDSON VALLEY. STRONG TO SEVERE THUNDERSTORMS CONTINUE
OVER PORTIONS OF THE AREA WITH STORMS ENDING AS THE FRONT MOVES
INTO THE AREA. UPDATED GRIDS FOR TIMING OF THE FRONT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
NORTHWEST FLOW REMAINS ACROSS THE AREA AS THE UPPER TROUGH AND
SURFACE LOW REMAINS OVER THE NORTHEAST AND OFF THE NEW ENGLAND
COAST. A SHORT WAVE AND ASSOCIATED LOW MOVES THROUGH THE WEAK
UPPER RIDGE AND INTO THE EASTERN TROUGH LATE TUESDAY NIGHT AS
HEIGHT BEGIN TO FALL ONCE AGAIN. WILL START TO BRING IN CHANCE AND
SLIGHT CHANCE POPS VERY LATE TUESDAY NIGHT. SOME MODEL DIFFERENCES
IN THE TIMING AND PLACEMENT OF THE SURFACE LOW TUESDAY NIGHT.
LEANED TOWARD THE GFS AS A COMPROMISE.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A BLEND OF THE 12Z GFS/ECMWF WAS USED FOR WEDNESDAY INTO THURSDAYS
TIME PERIOD. BOTH MODELS SEEMED TO BE VERY SIMILAR WITH SFC LOW
SLIDING SOUTHEAST FROM THE GREAT LAKES AND SOUTH OF THE LOCAL
AREA...KEEPING THE AXIS OF HEAVY RAINFALL SOUTH. THE 12Z NAM KEEPS
THE SFC LOW CLOSER TO THE LOCAL AREA THEREFORE PRODUCING OVER AN
INCH OF QPF.
HAVE CONTINUE WITH ONLY A CHANCE OF SHOWERS AND THUNDERSTORM AT THIS
TIME FOR WEDNESDAY. THE TRACK WILL ALSO HAVE AN IMPACT ON THE AMOUNT
OF CLOUD COVERAGE WHICH WILL ALSO AFFECT TEMPERATURES. THE GFS
SUPPORTS THE WARMEST OF SOLUTIONS WITH ITS SOUTHERNMOST TRACK...SO
AT THIS TIME WILL GO WITH A BLEND OF NAM/GFS MOS BLEND FOR WEDNESDAY
HIGHS...WHICH LOOKS TO BE IN GOOD AGREEMENT WITH SURROUNDING OFFICES.
DRY AND SEASONABLE CONDITIONS EXPECTED BY WEDNESDAY NIGHT AND FOR
THE REST OF THE WEEK. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS
WILL COME ON SATURDAY AND INTO EARLY ON SUNDAY ALONG AND AHEAD OF AN
APPROACHING FRONTAL SYSTEM. CONDITIONS IMPROVE SUNDAY AFTERNOON AS
SURFACE LOW DEPARTS AND ANOTHER WEAK SURFACE HIGH BUILDS EAST FROM
THE GREAT LAKES.
&&
.AVIATION /23Z MONDAY THROUGH SATURDAY/...
LARGE TSTM CONTINUES TO TAPER OFF JUST EAST OF KLGA/KJFK. GUST
WINDS LIKELY AT THOSE TERMINALS UNTIL IT ENDS.
OTHERWISE...SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING GUSTY
WINDS AND HAIL WILL IMPACT THE TERMINALS THROUGH THIS EVENING.
WILL GENERALLY BE CARRYING CBS IN THE TAF...BUT EXPECTING TO
AMEND TAFS AS STORMS DEVELOP.
VFR WITH WEST OR NORTHWEST FLOW 5 TO 10 KT...GIVING WAY TO
AFTERNOON SEA BREEZE DEVELOPMENT AT KJFK/KBDR/KGON/KISP AND ALSO
KLGA. ACROSS THE INTERIOR TERMINALS...WINDS SHOULD BACK TO THE
WEST THIS AFTERNOON. THIS INCLUDES KHPN/KSWF/KEWR/KTEB.
VFR THIS EVENING WITH WINDS TURNING W/NW UNDER 10 KT. PATCHY FOG
POSSIBLE FOR OUTLYING TERMINALS LATER TONIGHT.
ON TUE...VFR CONTINUES WITH NORTHWEST FLOW.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
TUE...VFR.
TUE NIGHT AND WED...SUB-VFR POSSIBLE IN ANY SHOWERS/TSTMS.
THU...FRI AND SAT MORNING...VFR.
SAT AFTERNOON...SUB VFR POSSIBLE.
&&
.MARINE...
UPDATED FOR WEATHER ACROSS THE FORECAST WATERS.
SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE GUSTY WINDS ON THE
AREA WATERS THROUGH EARLY THIS EVENING. STORMS TAPER OFF AND END
LATE TONIGHT WITH THE PASSAGE OF A COLD FRONT. WINDS AND SEAS
TONIGHT THROUGH TUESDAY NIGHT WILL REMAIN BELOW SMALL CRAFT LEVELS.
HIGHER WINDS AND SEAS ON WEDNESDAY AS A STORM IS EXPECTED TO MOVE
ACROSS THE WATERS. WINDS WILL TURN AROUND TO EAST ON WEDNESDAY NIGHT
INTO THURSDAY AS THE LOW PASSES TO THE SOUTH...BUT CONDITIONS ARE
EXPECTED TO REMAIN BELOW SCA LEVELS. SEAS WILL REMAIN BELOW SCA
LEVELS THROUGH AT LEAST SATURDAY...THEN SLOWLY BUILD ON SUNDAY
WITH THE NEXT DEPARTING LOW.
&&
.HYDROLOGY...
ISOLATED TO SCATTERED AMOUNTS OF 1 TO 1 1/2 INCHES IN THUNDERSTORMS
THROUGH EARLY THIS EVENING WITH MINOR URBAN/POOR DRAINAGE FLOODING
POSSIBLE. RAINFALL ENDING TONIGHT. DRY TUESDAY. A COUPLE HUNDREDTHS
OF AN INCH OF RAINFALL POSSIBLE TOWARD WEDNESDAY MORNING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&Hazardous weather outlook, Aug 1, 2:35 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 235 PM EDT MON AUG 1 2011 CTZ005>012-NYZ078>081-177-179-021000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 235 PM EDT MON AUG 1 2011 ...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-006-103>108-NYZ067>075-176-178-021000- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 235 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO NEAR SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 235 PM EDT MON AUG 1 2011 ...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-350-353-355-021000- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 235 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 1, 4:32 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT MON AUG 1 2011
CTZ005-009-NYZ067-069>071-012130-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ORANGE-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-
432 PM EDT MON AUG 1 2011
...DEVELOPING THUNDERSTORMS WILL IMPACT FAIRFIELD...ROCKLAND...
SOUTHEASTERN ORANGE AND WESTCHESTER COUNTIES...
AT 429 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR HARRIMAN...OR 6 MILES SOUTHEAST OF MONROE...AND MOVING SOUTHEAST
AT 25 MPH.
PEOPLE IN FAIRFIELD...ROCKLAND...SOUTHEASTERN ORANGE AND WESTCHESTER
COUNTIES...INCLUDING HARRIMAN...PEEKSKILL...HAVERSTRAW...OSSINING...
HAWTHORNE...MOUNT KISCO AND BEDFORD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4123 7422 4140 7412 4137 7396 4133 7398
4134 7382 4124 7331 4101 7359 4099 7364
4097 7365
JMCLocal storm report, Aug 1, 4:35 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
435 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM FLASH FLOOD NEW HYDE PARK 40.73N 73.69W
08/01/2011 NASSAU NY FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED WATER RESCUES DUE TO FLOODING.
&&
FIGLocal storm report, Aug 1, 6:54 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
654 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL HARTSDALE 41.03N 73.81W
08/01/2011 E0.75 INCH WESTCHESTER NY PUBLIC
DIME TO PENNY SIZE HAIL.
0119 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E1.00 INCH FAIRFIELD CT FIRE DEPT/RESCUE
NICKLE TO QUARTER SIZE HAIL.
0119 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 M1.00 INCH FAIRFIELD CT FIRE DEPT/RESCUE
0120 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E0.75 INCH FAIRFIELD CT LAW ENFORCEMENT
DIME SIZED HAIL
0123 PM TSTM WND DMG DANBURY 41.40N 73.47W
08/01/2011 FAIRFIELD CT BROADCAST MEDIA
TREE DOWN ON POWER LINE. NUMEROUS DOWNED LARGE LIMBS AS
WELL.
0149 PM HAIL DANBURY 41.40N 73.47W
08/01/2011 E0.75 INCH FAIRFIELD CT TRAINED SPOTTER
DIME SIZE HAIL.
0205 PM TSTM WND DMG BETHEL 41.37N 73.41W
08/01/2011 FAIRFIELD CT PUBLIC
MULTIPLE BRANCHES DOWN ON SAXON ROAD
0405 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0413 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0415 PM HAIL GREAT NECK 40.80N 73.73W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0415 PM HAIL GARDEN CITY 40.73N 73.64W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0420 PM HAIL HEMPSTEAD 40.70N 73.62W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0424 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M2.00 INCH NASSAU NY TRAINED SPOTTER
MULTIPLE SPOTTERS REPORT 2.0 INCH HAIL IN NEW HYDE PARK
0426 PM FLASH FLOOD NEW HYDE PARK 40.73N 73.69W
08/01/2011 NASSAU NY FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED WATER RESCUES DUE TO FLOODING.
0428 PM HAIL GARDEN CITY 40.73N 73.64W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
0430 PM FLASH FLOOD NEW HYDE PARK 40.73N 73.69W
08/01/2011 NASSAU NY TRAINED SPOTTER
MARCUS AVE CLOSED DUE TO FLOODING. CARS SUBMERGED.
0430 PM FLASH FLOOD MANHASSET 40.79N 73.69W
08/01/2011 NASSAU NY TRAINED SPOTTER
COMMUNITY DRIVE CLOSED DUE TO FLOODING
0430 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M3.00 INCH NASSAU NY TRAINED SPOTTER
SPOTTER MEASURED HAIL AT 3.0 INCHES. CAR WINDSHIELD
SHATTERED ON DURHAM ROAD.
0449 PM HAIL HEMPSTEAD 40.70N 73.62W
08/01/2011 M0.88 INCH NASSAU NY TRAINED SPOTTER
NICKEL SIZE HAIL
0457 PM HAIL ROCKVILLE CENTRE 40.66N 73.64W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0457 PM HAIL WEST HEMPSTEAD 40.70N 73.65W
08/01/2011 M0.88 INCH NASSAU NY TRAINED SPOTTER
NICKEL SIZE HAIL
0509 PM HAIL CROTON-ON-HUDSON 41.20N 73.89W
08/01/2011 M1.00 INCH WESTCHESTER NY TRAINED SPOTTER
0555 PM HAIL PHILIPSE MANOR 41.10N 73.86W
08/01/2011 M1.00 INCH WESTCHESTER NY PUBLIC
0600 PM HAIL WHITE PLAINS 41.02N 73.76W
08/01/2011 M1.75 INCH WESTCHESTER NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0604 PM HAIL HAWTHORNE 41.10N 73.79W
08/01/2011 M0.88 INCH WESTCHESTER NY TRAINED SPOTTER
NICKEL SIZE HAIL
0605 PM TSTM WND DMG TARRYTOWN 41.06N 73.87W
08/01/2011 WESTCHESTER NY TRAINED SPOTTER
MULTIPLE BRANCHES DOWN NEAR TAPPAN ZEE BRIDGE
0610 PM HAIL MAHOPAC 41.37N 73.74W
08/01/2011 M0.88 INCH PUTNAM NY TRAINED SPOTTER
0620 PM HAIL WHITE PLAINS 41.02N 73.76W
08/01/2011 M1.00 INCH WESTCHESTER NY TRAINED SPOTTER
1 MILE SOUTH OF WHITE PLAINS
0623 PM HAIL WATERBURY 41.56N 73.04W
08/01/2011 M0.88 INCH NEW HAVEN CT TRAINED SPOTTER
0640 PM HAIL NAUGATUCK 41.49N 73.05W
08/01/2011 M1.00 INCH NEW HAVEN CT TRAINED SPOTTER
REPORTED ON ROUTE 63
&&
LNSpecial weather statement, Aug 1, 7:10 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
710 PM EDT MON AUG 1 2011
NYZ176>179-020000-
NORTHERN NASSAU-NORTHERN QUEENS-SOUTHERN NASSAU-SOUTHERN QUEENS-
710 PM EDT MON AUG 1 2011
...DEVELOPING THUNDERSTORMS WILL IMPACT NASSAU AND QUEENS COUNTIES...
AT 706 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR THROGS NECK BRIDGE...AND MOVING SOUTHEAST AT 20 MPH.
PEOPLE IN NASSAU AND QUEENS COUNTIES...INCLUDING WHITESTONE...
FLUSHING...LAGUARDIA AIRPORT...BAYSIDE...GREAT NECK...CLEARVIEW
EXPRESSWAY...LITTLE NECK...MANHASSET...JAMAICA AND ELMONT...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4078 7393 4080 7390 4078 7385 4080 7376
4088 7371 4070 7343 4066 7342 4064 7348
4061 7342 4059 7355 4062 7348 4064 7349
4064 7353 4061 7364 4060 7364 4059 7357
4058 7359 4058 7371
JMCSpecial weather statement, Aug 1, 7:18 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
718 PM EDT MON AUG 1 2011
NYZ078-079-081-020015-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-
718 PM EDT MON AUG 1 2011
...STRONG WINDS HEADED TOWARDS EAST CENTRAL SUFFOLK COUNTY...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG WINDS AHEAD OF THUNDERSTORMS OVER CONNECTICUT. WINDS GUSTING
UP TO 50 MPH ARE EXPECTED TO REACH THE NORTH SHORE OF LONG ISLAND
FROM SHOREHAM TO MATTITUCK BY 740 PM. THE STRONG WINDS WILL MOVE
SOUTH OVER THE ISLAND VERY QUICKLY.
RESIDENTS IN THE AREA SHOULD SECURE LOOSE ITEMS SUCH AS PATIO
FURNITURE.
LAT...LON 4073 7286 4080 7286 4084 7289 4083 7292
4097 7299 4097 7277 4099 7263 4109 7246
4111 7239 4104 7235 4108 7239 4106 7241
4103 7239 4103 7244 4099 7243 4099 7247
4096 7243 4102 7238 4101 7233 4090 7227
JSTLocal storm report, Aug 1, 7:31 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
731 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SCARSDALE 40.99N 73.78W
08/01/2011 M0.88 INCH WESTCHESTER NY TRAINED SPOTTER
&&
LNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:00 AM EDT | Special Marine Warning | OKX | 45 min | |
| Aug 1, 1:01 AM EDT | Special Weather Statement | OKX | Kings, Richmond | 59 min |
| Aug 1, 1:47 AM EDT | Special Marine Warning | OKX | 28 min | |
| Aug 1, 1:52 AM EDT | Special Weather Statement | OKX | Queens | 38 min |
| Aug 1, 2:10 AM EDT | Special Marine Warning | OKX | 30 min | |
| Aug 1, 12:58 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 32 min |
| Aug 1, 1:36 PM EDT | Special Weather Statement | OKX | Bronx | 24 min |
| Aug 1, 1:55 PM EDT | Special Weather Statement | OKX | Bronx | 20 min |
| Aug 1, 2:21 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 39 min |
| Aug 1, 2:24 PM EDT | Special Marine Warning | OKX | 51 min | |
| Aug 1, 3:28 PM EDT | Special Weather Statement | OKX | Nassau | 62 min |
| Aug 1, 3:38 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 52 min |
| Aug 1, 3:43 PM EDT | Special Weather Statement | OKX | Bronx | 62 min |
| Aug 1, 3:45 PM EDT | Special Marine Warning | OKX | 59 min | |
| Aug 1, 3:50 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Westchester | 29 min |
| Aug 1, 4:05 PM EDT | Flash Flood Warning | OKX | Nassau, Queens | 115 min |
| Aug 1, 4:24 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 51 min |
| Aug 1, 4:32 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 58 min |
| Aug 1, 4:40 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland, Westchester | 65 min |
| Aug 1, 4:54 PM EDT | Special Marine Warning | OKX | 21 min | |
| Aug 1, 5:32 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 58 min |
| Aug 1, 5:38 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 52 min |
| Aug 1, 5:53 PM EDT | Flash Flood Warning | OKX | Westchester | 112 min |
| Aug 1, 6:00 PM EDT | Special Marine Warning | OKX | 45 min | |
| Aug 1, 6:03 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 42 min |
| Aug 1, 6:07 PM EDT | Special Marine Warning | OKX | 53 min | |
| Aug 1, 6:18 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 102 min |
| Aug 1, 6:26 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 49 min |
| Aug 1, 6:38 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 22 min |
| Aug 1, 6:44 PM EDT | Special Marine Warning | OKX | 31 min | |
| Aug 1, 6:46 PM EDT | Areal Flood Advisory | OKX | Westchester | 77 min |
| Aug 1, 6:49 PM EDT | Special Marine Warning | OKX | 56 min | |
| Aug 1, 6:52 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Westchester | 53 min |
| Aug 1, 7:10 PM EDT | Special Weather Statement | OKX | Nassau | 50 min |
| Aug 1, 7:12 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Nassau, Queens | 39 min |
| Aug 1, 7:18 PM EDT | Special Weather Statement | OKX | Suffolk | 57 min |
| Aug 1, 7:31 PM EDT | Flash Flood Warning | OKX | Nassau, Queens | 27 min |
| Aug 1, 7:49 PM EDT | Special Marine Warning | OKX | 56 min | |
| Aug 1, 7:57 PM EDT | Special Marine Warning | OKX | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.